Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 10, NWS Jackson, KY

April 16, 2011Whitley County, Kentucky

NWS Jackson, KY issued this river flood warning at Apr 16, 2011, 10:16 AM EDT for Whitley County, Kentucky. It took effect at Apr 16, 2011, 8:05 PM EDT. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 10:16 AM EDT (14:16 UTC)
In effect from
Apr 16, 2011, 8:05 PM EDT
Expired
Apr 18, 2011, 6:32 PM EDT
In force
46 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WGUS43 KJKL 161416
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
1016 AM EDT SAT APR 16 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

.RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT WILL LEAD TO MINOR
FLOODING ALONG PORTIONS OF THE CUMBERLAND RIVER BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON.

&&

KYC235-170216-
/O.NEW.KJKL.FL.W.0010.110417T0000Z-110419T0800Z/
/WLBK2.1.ER.110417T0000Z.110418T0000Z.110419T0200Z.NO/
1016 AM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT 10 AM SATURDAY THE STAGE WAS 18.1 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 22.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY BEFORE MIDNIGHT.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$
9 follow-up statements
708 
WGUS83 KJKL 161608
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1208 PM EDT SAT APR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT PINEVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT WILL CAUSE MINOR FLOODING
ALONG PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM SATURDAY.

&&

KYC013-170408-
/O.EXT.KJKL.FL.W.0009.110416T1601Z-110417T1600Z/
/PVLK2.1.ER.110416T1534Z.110417T0000Z.110417T1000Z.NO/
1208 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE.
* UNTIL SUNDAY AFTERNOON.
* AT 11:30 AM SATURDAY THE STAGE WAS 1002 FEET. 
* FLOOD STAGE IS 1002 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 1005 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 1005 FEET...KY ROUTE 66 NORTH OF STRAIGHT CREEK BRIDGE FLOODS.

$$

KYC235-170408-
/O.EXT.KJKL.FL.W.0010.110417T0036Z-110419T1536Z/
/WLBK2.1.ER.110417T0036Z.110418T0600Z.110419T0936Z.NO/
1208 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS EVENING TO TUESDAY MORNING.
* AT 11:00 AM SATURDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 23.6 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$

KYC065-170408-
/O.EXT.KJKL.FL.W.0011.110416T2251Z-110418T0605Z/
/RAVK2.1.ER.110416T2251Z.110417T1200Z.110418T0005Z.UU/
1208 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* FROM THIS EVENING TO LATE SUNDAY NIGHT.
* AT 11:15 AM SATURDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE
  TO RISE TO NEAR 21.5 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD...MILLERS CREEK
  ROAD...DARK HOLLOW ROAD...AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.

$$
341 
WGUS83 KJKL 162047
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT SAT APR 16 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT PINEVILLE 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT WILL LEAD TO MINOR FLOODING
OF PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 5 AM SUNDAY.

&&

KYC013-170847-
/O.EXT.KJKL.FL.W.0009.000000T0000Z-110417T1400Z/
/PVLK2.1.ER.110416T1532Z.110417T0000Z.110417T0800Z.NO/
447 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT PINEVILLE.
* AT 4:30 PM SATURDAY THE STAGE WAS 1005 FEET. 
* FLOOD STAGE IS 1002 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEARING ITS CREST OF 1005.5 FEET. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING.
* AT 1006 FEET...FOURMILE ROAD FLOODS.

$$

KYC121-170847-
/O.EXT.KJKL.FL.W.0012.110417T0200Z-110417T1700Z/
/BBVK2.1.ER.110417T0200Z.110417T0600Z.110417T1100Z.NO/
447 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT 4:30 PM SATURDAY THE STAGE WAS 25.4 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 28.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.

$$

KYC235-170847-
/O.EXT.KJKL.FL.W.0010.110417T0005Z-110418T1644Z/
/WLBK2.1.ER.110417T0005Z.110417T1200Z.110418T1044Z.NO/
447 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS EVENING TO MONDAY AFTERNOON.
* AT 4:00 PM SATURDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 22.0 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 23.1 FEET ON MAY 4 2010.

$$

KYC065-170846-
/O.EXT.KJKL.FL.W.0011.110416T2042Z-110418T0600Z/
/RAVK2.1.ER.110416T2036Z.110417T1200Z.110418T0000Z.UU/
447 PM EDT SAT APR 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT.
* AT 4:15 PM SATURDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER RISE TO NEAR 21.5 FEET BY SUNDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$
864 
WGUS83 KJKL 170853
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
453 AM EDT SUN APR 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT PINEVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.RUNOFF FROM HEAVY RAINFALL ON FRIDAY NIGHT IS CAUSING MINOR FLOODING
ALONG PORTIONS OF THE CUMBERLAND RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 5 PM.

&&

KYC013-170923-
/O.CAN.KJKL.FL.W.0009.000000T0000Z-110417T1400Z/
/PVLK2.1.ER.110416T1532Z.110416T2130Z.110417T0524Z.NO/
453 AM EDT SUN APR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT PINEVILLE.
* AT  4:30 AM SUNDAY THE STAGE WAS 999.1 FEET. 
* FLOOD STAGE IS 1002 FEET. 
* THE RIVER AT PINEVILLE FELL BELOW FLOOD STAGE AT 1:24 AM 
  SUNDAY.
* THE RIVER WILL CONTINUE TO FALL...BUT WILL RUN HIGH 
  THROUGH MONDAY MORNING.


$$

KYC121-172053-
/O.EXT.KJKL.FL.W.0012.000000T0000Z-110418T0138Z/
/BBVK2.1.ER.110416T2349Z.110417T1200Z.110417T1938Z.NO/
453 AM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT  4:30 AM SUNDAY THE STAGE WAS 29.3 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE SLOWLY RISING TO A CREST NEAR 
  29.3 FEET MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE 
  THIS AFTERNOON.
* AT 30.0 FEET...MANCHESTER STREET AND MILLER ROAD EAST OF US 25 E 
  FLOOD.
THIS CREST COMPARES TO A PREVIOUS CREST OF 29.0 FEET ON DECEMBER 1 
2010.

$$

KYC235-172053-
/O.EXT.KJKL.FL.W.0010.000000T0000Z-110419T0600Z/
/WLBK2.1.ER.110416T2156Z.110417T1800Z.110419T0000Z.NO/
453 AM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  4:00 AM SUNDAY THE STAGE WAS 23.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 24.0 FEET 
  THIS AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$
490 
WGUS83 KJKL 172001
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT SUN APR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL HAS LED TO MINOR FLOODING ALONG PORTIONS
OF THE KENTUCKY AND CUMBERLAND RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 PM SUNDAY.

&&

KYC235-180801-
/O.EXT.KJKL.FL.W.0010.000000T0000Z-110419T2000Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110419T1400Z.NO/
401 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 3:00 PM SUNDAY THE STAGE WAS 24.2 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING AND WILL EVENTUALLY FALL TO 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$

KYC065-180801-
/O.EXT.KJKL.FL.W.0011.000000T0000Z-110418T1600Z/
/RAVK2.1.ER.110416T2122Z.110418T0000Z.110418T1000Z.UU/
401 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 3:15 PM SUNDAY THE STAGE WAS 22.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING...AND WILL EVENTUALLY FALL BELOW
  FLOOD STAGE BY MONDAY MORNING.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.

$$

GEOGERIAN
249 
WGUS83 KJKL 180245
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1045 PM EDT SUN APR 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL HAS LED TO MINOR FLOODING ALONG PORTIONS
OF THE KENTUCKY AND CUMBERLAND RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM MONDAY.

&&

KYC121-180809-
/O.EXT.KJKL.FL.W.0012.000000T0000Z-110418T0809Z/
/BBVK2.1.ER.110416T2349Z.110417T1300Z.110418T0209Z.NO/
1045 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT  9:30 PM SUNDAY THE STAGE WAS 27.3 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY MORNING.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 29.0 FEET ON DECEMBER 1 
2010.

$$

KYC235-181445-
/O.EXT.KJKL.FL.W.0010.000000T0000Z-110419T2152Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110419T1552Z.NO/
1045 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10:00 PM SUNDAY THE STAGE WAS 23.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$

KYC065-181439-
/O.EXT.KJKL.FL.W.0011.000000T0000Z-110418T1439Z/
/RAVK2.1.ER.110416T2122Z.110417T1800Z.110418T0839Z.UU/
1045 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 10:15 PM SUNDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY MONDAY.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$
DUSTY
917 
WGUS83 KJKL 180312
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1112 PM EDT SUN APR 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE

.ALTHOUGH THE CUMBERLAND RIVER CONTINUES TO RUN HIGH...THE RIVER 
HAS FALLEN BELOW FLOOD STAGE AT THE FORECAST POINT IN BARBOURVILLE.
THEREFORE THE FLOOD WARNING FOR THE CUMBERLAND RIVER AT BARBOURVILLE
HAS BEEN CANCELLED.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE KENTUCKY RIVER NEAR RAVENNA 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.RUNOFF FROM HEAVY RAINFALL HAS LED TO MINOR FLOODING ALONG PORTIONS
OF THE KENTUCKY AND CUMBERLAND RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM MONDAY.

&&

KYC121-180342-
/O.CAN.KJKL.FL.W.0012.000000T0000Z-110418T0809Z/
/BBVK2.1.ER.110416T2349Z.110417T1300Z.110418T0226Z.NO/
1112 PM EDT SUN APR 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT 10:30 PM SUNDAY THE STAGE WAS 26.9 FEET. 
* FLOOD STAGE IS 27.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:26 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY TUESDAY 
  MORNING.
* AT 27.0 FEET...LOW LYING ROADS FLOOD. MANCHESTER STREET FLOODS.
THIS CREST COMPARES TO A PREVIOUS CREST OF 28.8 FEET ON MAY 4 2010.

$$

KYC235-181511-
/O.CON.KJKL.FL.W.0010.000000T0000Z-110419T2152Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110419T1552Z.NO/
1112 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10:00 PM SUNDAY THE STAGE WAS 23.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.
THIS CREST COMPARES TO A PREVIOUS CREST OF 24.6 FEET ON DECEMBER 2 
2010.

$$

KYC065-181358-
/O.EXT.KJKL.FL.W.0011.000000T0000Z-110418T1358Z/
/RAVK2.1.ER.110416T2122Z.110417T1800Z.110418T0758Z.UU/
1112 PM EDT SUN APR 17 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 10:15 PM SUNDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TOMORROW.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$
DUSTY
277 
WGUS83 KJKL 181406
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1006 AM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE RIVER WILL CONTINUE TO FALL STEADILY AT WILLIAMSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM MONDAY.

&&

KYC235-182313-
/O.EXT.KJKL.FL.W.0010.000000T0000Z-110418T2313Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110418T1713Z.NO/
1006 AM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 10 AM MONDAY THE STAGE WAS 21.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND EXPECTED TO CONTINUE THROUGH THIS
  AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$

GEOGERIAN
465 
WGUS83 KJKL 182014
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT MON APR 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.THE RIVER WILL CONTINUE TO FALL SLOWLY THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 PM MONDAY NIGHT.

&&

KYC235-190132-
/O.CON.KJKL.FL.W.0010.000000T0000Z-110419T0132Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110418T1932Z.NO/
414 PM EDT MON APR 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 4 PM MONDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE THROUGH
  EARLY THIS EVENING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TONIGHT.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$
431 
WGUS83 KJKL 182232
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
632 PM EDT MON APR 18 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG

.THE RUNOFF THAT BROUGHT THE CUMBERLAND RIVER AT WILLIAMSBURG
TO FLOOD STAGE HAS SLOWED SUCH THAT THE RIVER STAGE IS BELOW
FLOOD. THE RIVER IS STILL RUNNING HIGH BUT IS FALLING AND WILL 
CONTINUE TO FALL OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

&&

KYC235-182302-
/O.CAN.KJKL.FL.W.0010.000000T0000Z-110419T0132Z/
/WLBK2.1.ER.110416T2156Z.110417T1700Z.110418T2015Z.NO/
632 PM EDT MON APR 18 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT  6:00 PM MONDAY THE STAGE WAS 20.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FELL BELOW FLOOD STAGE AT  4:15 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 19.8 FEET BY TOMORROW
  MORNING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 
  LOW-LYING AREAS ALONG GEORGE HAY ROAD AND 10TH STREET BEGIN TO 
  FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Apr 16, 8:14 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 16, 8:14 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
814 AM EDT SAT APR 16 2011

.SHORT TERM.../TODAY THROUGH SUNDAY/

A COLD FRONT WAS PUSHING EAST THROUGH THE REGION EARLY THIS MORNING.
WIDESPREAD SHOWERS WERE OCCURRING AHEAD OF THE FRONT. AT THE START
OF THE FORECAST PERIOD AT 12Z...THE FRONT SHOULD BE JUST ABOUT TO
EXIT THE EASTERN PORTION OF THE FORECAST AREA. THIS WILL RESULT IN A
SHARP POP GRADIENT AT THE START OF FIRST PERIOD. A LULL IN PRECIP IS
THEN EXPECTED DURING THE LATE MORNING BEFORE MORE LIGHT RAIN MOVES
IN DURING THE AFTERNOON UNDER AN UPPER LOW/TROUGH. AFTERNOON PRECIP
AMOUNTS SHOULD BE LIGHT...WITH MOISTURE LIMITED TO LESS THAN 10K FEET
IN DEPTH. HOWEVER...THINK THAT THE PROBABILITY IS HIGH FOR AT LEAST A
HUNDREDTH AND HAVE USED LIKELY POPS. THIS REGIME WILL HOLD INTO
TONIGHT...AND HAVE USED 40-60 PERCENT POPS...RUNNING A LITTLE BIT
ABOVE MOS SUGGESTIONS. THE UPPER LEVEL SYSTEM PULLS OUT TONIGHT AND
SURFACE RIDGING BUILDS IN FROM THE SW...BRINGING DECREASING CLOUDS
OVERNIGHT. SUNDAY WILL START OUT MAINLY CLEAR...BUT AN INCREASE IN
CLOUDS IS FORECAST DURING THE DAY AS A COLD FRONT APPROACHES FROM THE
NORTH.

WITH MIXING DURING THE DAY TODAY...WINDS WILL PICK UP AGAIN.
HOWEVER...THINK THEY WILL BE JUST BELOW LAKE WIND ADVISORY
CRITERIA...AND HAVE DISCONTINUED THE ADVISORY.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/

FOCUS TONIGHT WAS ON SHORT TERM WEATHER...SO NOT MUCH EDITING WAS
PERFORMED ON THE LONG TERM. BASED ON A GLANCE AT THE 16/00Z MODEL
DATA...NOT MUCH EDITING WAS NEEDED ANYWAY.

THE LONGWAVE PATTERN WILL FEATURE THE DEVELOPMENT OF RIDGING OVER
THE SOUTHEAST CONUS...WHICH ONCE ESTABLISHED WILL PRETTY MUCH REMAIN
IN PLACE THROUGHOUT THE PERIOD. THIS WILL PROVIDE ABOVE NORMAL
TEMPERATURES FOR MOST...IF NOT ALL OF THE PERIOD. A TROUGH WILL
EMERGE ONTO THE PLAINS BY TUESDAY AND HEAD FOR THE GREAT LAKES
REGION. THIS WILL FORCE A COLD FRONT THROUGH OUR REGION ON
WEDNESDAY. LOW CHANCE POPS WILL BE CONTINUED MONDAY NIGHT AND
TUESDAY MORNING WITH THE DEVELOPMENT OF A STOUT LOW LEVEL JET UP THE
OHIO VALLEY. HIGH CHANCE POPS WILL THEN BE CARRIED WITH THE FRONTAL
PASSAGE ON WEDNESDAY. A POTENT WIND FIELD IS PROGGED TO ACCOMPANY
THIS SYSTEM THROUGH OUR REGION...ALONG WITH MODEST INSTABILITY SO
ANOTHER SEVERE WEATHER THREAT LOOMS.

THE FORECAST FOR THURSDAY AND FRIDAY REMAINS VERY LOW CONFIDENCE.
THE 16/00Z MODEL CONSENSUS HAS TRENDED TOWARD A DRIER FORECAST NOW
FOR THURSDAY WITH THE MIDWEEK FRONT DROPPING TEMPORARILY TO OUR
SOUTH BEFORE RETURNING AS A WARM FRONT ON FRIDAY. WILL ADVERTISE A
SLIGHT CHANCE OF SHOWERS/TSTORMS IN THE FORECAST BOTH DAYS AND LOWER
TEMPS A DEGREE OR TWO FOR NOW.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

A COLD FRONT LAID OUT NORTH/SOUTH OVER EXTREME EASTERN KENTUCKY AT
12Z WAS MOVING EAST. RAIN AND LOCALIZED HEAVY SHOWERS WERE OCCURRING
NEAR AND AHEAD OF THE FRONT...BRINGING AREAS OF MVFR AND IFR. DRIER
AIR WILL WORK ITS WAY IN FROM THE WEST AFTER COLD FRONTAL PASSAGE.
THIS WILL BRING IMPROVEMENT IN CONDITIONS TO MAINLY LOW VFR BY 15Z.
HOWEVER...THE IMPROVEMENT IS LIKELY TO BE SHORT-LIVED. AN AREA OF
LIGHT RAIN WITH MVFR CONDITIONS UNDER AN UPPER LEVEL LOW IS EXPECTED
TO MOVE IN FROM WEST TO EAST FROM 18Z TO 00Z. THIS WILL LAST INTO THE
EVENING. THE UPPER LOW WILL PULL OUT TO THE EAST AND SURFACE HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST OVERNIGHT...BRINGING
CLEARING SKIES AND VFR.

WINDS WILL PICK UP OUT OF THE WEST DURING THE DAY SATURDAY...GUSTING
AROUND 25 KNOTS AT TIMES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM....ABE
AVIATION...HAL
Hazardous weather outlook, Apr 16, 5:32 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
532 AM EDT SAT APR 16 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
532 AM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL

In the hours before

Local storm report, Apr 16, 6:45 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
645 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLASH FLOOD      WALLINS CREEK           36.83N 83.41W
04/16/2011                   HARLAN             KY   EMERGENCY MNGR

            SIX INCHES OF WATER FLOWING OVER HWY 219.

0610 AM     FLASH FLOOD      EVARTS                  36.86N 83.20W
04/16/2011                   HARLAN             KY   EMERGENCY MNGR

            A FOOT OF WATER FLOWING OVER BOTH LANES OF HWY 38.

&&

ABE
Local storm report, Apr 16, 9:46 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      BEAUTY                  37.84N 82.44W
04/16/2011                   MARTIN             KY   911 CALL CENTER

            ROAD IMPASSABLE NEAR THE INTERSECTION OF HIGHWAY 2031 AND
            KY HIGHWAY 40

&&

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:23 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more6 hr
Apr 16, 2:47 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Menifee, Morgan, Powell, Rowan and 1 more4 hr
Apr 16, 3:13 AM EDTAreal Flood AdvisoryJKLElliott, Floyd, Johnson, Knott, Magoffin, Martin and 1 more4 hr
Apr 16, 3:56 AM EDTRiver Flood AdvisoryJKLEstill7 hr
Apr 16, 4:29 AM EDTRiver Flood AdvisoryJKLLee60 hr
Apr 16, 5:19 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more7 hr
Apr 16, 6:02 AM EDTFlash Flood WarningJKLBell, Harlan4 hr
Apr 16, 6:55 AM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Floyd, Johnson, Knott, Leslie and 7 more4 hr
Apr 16, 7:03 AM EDTRiver Flood AdvisoryJKLBell4 hr
Apr 16, 7:23 AM EDTRiver Flood AdvisoryJKLHarlan5 hr
Apr 16, 7:39 AM EDTRiver Flood AdvisoryJKLWhitley3 hr
Apr 16, 7:51 AM EDTFlash Flood WarningJKLFloyd, Knott, Martin, Pike5 hr
Apr 16, 8:12 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Powell, Wolfe4 hr
Apr 16, 10:05 AM EDTRiver Flood WarningJKLBell19 hr
Apr 16, 10:26 AM EDTRiver Flood WarningJKLEstill46 hr
Apr 16, 11:51 AM EDTRiver Flood AdvisoryJKLEstill, Powell21 hr
Apr 16, 11:52 AM EDTRiver Flood WarningJKLKnox35 hr
Apr 16, 12:49 PM EDTAreal Flood WarningJKLMartin9 hr
Apr 16, 2:17 PM EDTRiver Flood AdvisoryJKLOwsley23 hr
Apr 16, 4:02 PM EDTRiver Flood AdvisoryJKLClay7 hr
Apr 16, 5:01 PM EDTRiver Flood AdvisoryJKLMagoffin22 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.